Florida, 2010Flooding and Heavy Rain in Florida, May 3 to 4, 2010
May 3 to 4, 2010 · NWS TAE · 8 events in 4 counties and zones
A strong upper level system and associated cold front brought heavy rain and localized flooding to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system and associated cold front brought heavy rain and localized flooding to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 2, 8:19 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, May 2, 8:19 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT SUN MAY 2 2010
.UPDATE...SOUTHEAST FLOW WILL CONTINUE ACROSS THE REGION TONIGHT
AS THE COLD FRONT TO THE WEST INCHES CLOSER TO THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ACROSS SOUTHWESTERN
AL/SOUTHEASTERN MS AS A DEEP PLUME OF MOISTURE CONTINUES TO SURGE
NORTH FROM THE DEEP TROPICS. AS THE FRONT EDGES SOUTHEAST
OVERNIGHT...THE SHOWERS AND STORMS WILL APPROACH SOUTHEAST
ALABAMA. HAVE RAISED POPS OVER THIS AREA TO ACCOUNT FOR GREATER
RAIN CHANCES NEAR SUNRISE.
OTHERWISE...CURRENT FORECAST IS ON TRACK WITH NO OTHER SIGNIFICANT
CHANGES PLANNED.
&&
.AVIATION...AFTERNOON CU FIELD IS DISSIPATING WITH THE SETTING
SUN GIVING WAY TO VFR CONDITIONS AWAY FROM THE COAST. LOWER CLOUDS
HAVE BEEN MORE STUBBORN ALONG THE COAST WITH KPFN SEEING PERIODIC
IFR CIGS THIS EVENING. BASED ON SATELLITE TRENDS MAY SEE THESE IFR
CONDITIONS LIFT FOR A TIME THIS EVENING...HOWEVER...MUCH LIKE
SATURDAY NIGHT...THE LOWER STRATUS IS LIKELY TO REDEVELOP DURING
THE EARLY MORNING HOURS AND BECOME RATHER WIDESPREAD. HAVE ALL
TERMINALS DROPPING TO A LEAST LOW END MVFR WITH TEMPO IFR IN THE
FEW HOURS SURROUNDING SUNRISE. WITH A FRONTAL SYSTEM SLOWLY
PUSHING INTO THE AREA...CIGS WILL BE SLOW OR POSSIBLY UNABLE TO
LIFT OUT OF THE MVFR RANGE DURING MONDAY. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL ALSO BE INCREASING LATER TONIGHT AND ESPECIALLY
TUESDAY MORNING AND AFTERNOON FOR KDHN...KABY...AND KPFN. ALTHOUGH
A SHOWER IS NOT IMPOSSIBLE MONDAY AFTERNOON FOR KTLH AND
KPFN...BETTER CHANCES FOR SHOWERS AND STORMS WILL HOLD OFF UNTIL
MONDAY NIGHT OR TUESDAY.
&&
.MARINE...SOUTHEAST WINDS CONTINUE IN THE 15 TO 20 KNOT RANGE OVER
THE COASTAL WATERS THIS EVENING. HIGHER GUSTS HAVE BEEN NOTICED
ALONG THE PANHANDLE COAST. SEAS CONTINUE TO RUN HIGH WITH THE
SOUTHEASTERLY SWELL SO THE SMALL CRAFT ADVISORY AND HIGH SURF
ADVISORY WILL STAY IN PLACE OVERNIGHT. WILL CONTINUE TO MONITOR
FOR SEA FOG OVERNIGHT. FOG CHANNEL CURRENTLY INDICATING AREA OF
LOW CLOUDS WEST OF APALACHICOLA. OBS ALONG IMMEDIATE COAST
INDICATING THIS IS MAINLY STRATUS ATTM...SO WILL HOLD OFF ON DENSE
FOG ADVISORY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 87 70 84 66 / 10 40 30 60 30
PANAMA CITY 75 82 72 83 68 / 10 50 30 60 30
DOTHAN 73 84 70 84 65 / 30 60 50 60 30
ALBANY 73 86 71 84 63 / 10 60 50 70 30
VALDOSTA 71 89 70 84 65 / 0 20 40 60 30
CROSS CITY 72 87 70 85 69 / 0 10 20 50 30
APALACHICOLA 73 83 72 81 68 / 10 30 30 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM 7 AM CDT MONDAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH FROM 8 AM EDT MONDAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: BAKER...CALHOUN...CLAY...DECATUR...
DOUGHERTY...EARLY...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...SEMINOLE...TERRELL.
FL...FLOOD WATCH FROM 7 AM CDT MONDAY THROUGH TUESDAY EVENING FOR THE
FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...HOLMES...INLAND
BAY...INLAND WALTON...JACKSON...WASHINGTON.
HIGH SURF ADVISORY UNTIL 2 PM EDT /1 PM CDT/ MONDAY FOR THE
FOLLOWING ZONES: COASTAL BAY...COASTAL GULF...SOUTH WALTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM OCHLOCKONEE RIVER TO
APALACHICOLA FL OUT TO 20 NM...WATERS FROM SUWANNEE RIVER
TO APALACHICOLA FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
CAMP/MROCZKAHazardous weather outlook, May 2, 8:33 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 PM EDT SUN MAY 2 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1033 PM EDT SUN MAY 2 2010 /933 PM CDT SUN MAY 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
...A HIGH SURF ADVISORY IS IN EFFECT THROUGH MONDAY FOR THE
PANHANDLE BEACHES...
...THERE IS A HIGH RISK OF RIP CURRENTS THROUGH MONDAY ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES...
...A FLOOD WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...THE INLAND
FLORIDA PANHANDLE...AND PORTIONS OF SOUTH GEORGIA FROM MONDAY
MORNING THROUGH TUESDAY EVENING...
.DAY ONE...TONIGHT... SEVERAL DAYS OF MODERATELY STRONG ONSHORE
WINDS HAVE GENERATED LARGE SURF AND THAT SURF WILL CONTINUE
OVERNIGHT. BREAKERS OF 6 TO 8 FEET WILL BE COMMON ALONG THE
PANHANDLE COAST WITH OCCASIONAL 5 FOOT SURF EVEN AT SAINT GEORGE
ISLAND. ACCORDINGLY...THERE IS A HIGH RISK FOR RIP CURRENTS FOR
THROUGH MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT AND HAS BEEN
EXTENDED EASTWARD TO THE OCHLOCKONEE RIVER. SEAS WILL BE A BIT
LOWER FURTHER EAST...BUT MARINERS ARE STILL ENCOURAGED TO EXERCISE
CAUTION.
SHOWERS AND THUNDERSTORMS WILL BEGIN TO WORK THEIR WAY INTO THE
REGION FROM THE WEST OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AS A FRONTAL SYSTEM GRADUALLY APPROACHES FROM THE WEST...SHOWERS
AND THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE FROM WEST TO
EAST. IT IS POSSIBLE THAT ISOLATED STRONG TO SEVERE STORMS WILL
OCCUR MONDAY AND TUESDAY. HEAVY RAIN IS ALSO EXPECTED WITH THIS
SYSTEM GIVEN THE ABUNDANT DEEP MOISTURE AND SLOW MOVEMENT. SOME
AREAS ARE EXPECTED TO RECEIVE UP TO 6 INCHES OF RAINFALL THROUGH
LATE TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
WOOL/CAMP
Heavy Rain, Walton
- When
- May 3, 12:00 AM CST to 3:51 PM CST
- Where
- Walton County, De Funiak Springs
- Reported by
- Trained Spotter
- Coordinates
- 30.720, -86.120
A trained spotter estimated that 4.00 inches of rain occurred and several roads were covered by water.
Heavy Rain, Walton
- When
- May 3, 12:00 AM CST to 4:00 PM CST
- Where
- Walton County, 4.97 mi NE of Choctaw Beach
- Reported by
- Mesonet
- Coordinates
- 30.510, -86.280
A mesonet station measured 5.83 inches of rain.
Heavy Rain, Walton
- When
- May 3, 12:00 AM CST to 4:00 PM CST
- Where
- Walton County, 3.83 mi WSW of New Home
- Reported by
- Mesonet
- Coordinates
- 30.580, -86.280
A mesonet station measured 3.97 inches of rain.
Heavy Rain, Washington
- When
- May 3, 2:00 PM CST to May 4, 6:00 AM CST
- Where
- Washington County, 0.91 mi NW of Chipley
- Reported by
- Emergency Manager
- Coordinates
- 30.780, -85.540
A storm total rainfall of 6.52 inches was reported.
Flood, Walton
- When
- May 3, 6:49 PM CST to May 4, 3:30 AM CST
- Where
- Walton County, 0.91 mi NW of Eucheeanna to 0.77 mi NNW of Eucheeanna
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 30.650, -86.050
Several roads were flooded near Eucheeanna along Panther Creek with water approaching County Road 280 East. One home was partially impacted.
Flood, Bay
- When
- May 4, 5:49 AM CST to 10:00 AM CST
- Where
- Bay County, 0.31 mi ESE of Southport to 0.26 mi SE of Southport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.277, -85.636
Minor flooding was reported near the intersection of McCormick Road and Highway 77.
Flood, Calhoun
- When
- May 4, 6:35 AM CST to 10:00 AM CST
- Where
- Calhoun County, 2.07 mi S of Macedonia to 1.62 mi SW of Abe Springs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.500, -85.050
Minor flooding was reported around Calhoun county.
Flood, Calhoun
- When
- May 4, 7:43 AM CST to 10:00 AM CST
- Where
- Calhoun County, 3.01 mi SSW of Chason to 3.57 mi WSW of Chason
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.490, -85.210
A resident off of Gray Road reported around 1 foot of water surrounding a mobile home along with creeks in the area out of their banks.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, May 3, 20101 death · $12,000 · 52 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, May 3 to 8, 2010$650,000 · 13 events
- Dust Storm and High Wind in Washington, May 3, 2010$570,000 · 67 kt wind · 6 events
- High Wind in Wyoming, May 3 to 4, 2010$15,000 · 71 kt wind · 67 events
- Dust Storm and High Wind in Oregon, May 3, 20101 injured · $100,000 · 56 kt wind · 6 events
- High Wind in Idaho, May 3 to 4, 2010$78,000 · 54 kt wind · 4 events
- High Wind in Montana, May 3 to 4, 2010$54,000 · 65 kt wind · 7 events
- Tornado and Strong Wind in South Carolina, May 3, 2010$60,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, May 3, 2010$40,000 · 56 kt wind · 6 events
- Tornado in South Carolina, May 3, 2010$15,000 · EF1 · 1 event
- High Wind in Wyoming, May 3 to 4, 2010$30,000 · 98 kt wind · 10 events
- Damaging Winds in Ohio, May 3, 2010$32,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235363, 235365, 235367, 235391, 235375, 235381, 235387, 235394.